Alert archive / Colorado / High Wind Watches in 2026
High Wind Watch 2, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this high wind watch at Feb 15, 2026, 11:41 AM MST for 8 counties in Colorado. It took effect at Feb 17, 2026, 10:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 15, 2026, 11:41 AM MST (18:41 UTC)
- In effect from
- Feb 17, 2026, 10:00 AM MST
- Expired
- Feb 16, 2026, 12:22 PM MST
- In force
- Issued by
- NWS Denver/Boulder, CO
Counties Adams County, CO, Arapahoe County, CO, Elbert County, CO, Lincoln County, CO, Logan County, CO, Morgan County, CO, Washington County, CO, Weld County, CO
The radar
The Denver radar (KFTG), 61 km from the middle of the area, began a volume at 18:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 6.7 hours before the alert went out and 417 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1087 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -77 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
697 WWUS75 KBOU 151841 NPWBOU URGENT - WEATHER MESSAGE National Weather Service Denver CO 1141 AM MST Sun Feb 15 2026 COZ046-047-049-160700- /O.NEW.KBOU.HW.A.0002.260217T1700Z-260218T0000Z/ North and Northeast Elbert County Below 6000 Feet/North Lincoln County-Southeast Elbert County Below 6000 Feet/South Lincoln County-Washington County- Including the cities of Karval, Punkin Center, Cope, Matheson, Hugo, Limon, Otis, Agate, Akron, Kutch, Last Chance, and Forder 1141 AM MST Sun Feb 15 2026 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON... * WHAT...Southwest to West winds 35 to 45 mph with gusts up to 65 mph possible. * WHERE...Washington County, Lincoln County, and eastern portions of Elbert County. * WHEN...From Tuesday morning through Tuesday afternoon. * IMPACTS...Damaging winds could blow down trees and power lines. Power outages are possible. Travel could be difficult, especially for high profile vehicles. Strong winds will likely lead to rapid fire growth of any new fire. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$ For more information from the National Weather Service, visit https://weather.gov/bou AP
2 follow-up statements
070 WWUS75 KBOU 160610 NPWBOU URGENT - WEATHER MESSAGE National Weather Service Denver CO 1110 PM MST Sun Feb 15 2026 COZ042-044-045-048-162300- /O.EXA.KBOU.HW.A.0002.260217T1700Z-260218T0000Z/ Northeast Weld County-Morgan County-Central and East Adams and Arapahoe Counties-Logan County- Including the cities of Byers, Grover, Merino, Pawnee Buttes, Crook, Briggsdale, Goodrich, Leader, Peetz, Stoneham, Brush, Raymer, Fort Morgan, Wiggins, Bennett, Deer Trail, and Sterling 1110 PM MST Sun Feb 15 2026 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph possible. * WHERE...Briggsdale, Fort Morgan, Byers, and Sterling. * WHEN...From Tuesday morning through Tuesday afternoon. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. Strong winds will likely lead to rapid fire growth of any new fire. Blowing dust may reduce visibility to less than a quarter mile in places. PRECAUTIONARY/PREPAREDNESS ACTIONS... Fasten loose objects or shelter objects in a safe location prior to the onset of winds. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Avoid outdoor burning or any activity that may cause sparks. The strong winds will likely fuel rapid fire growth. && $$ COZ046-047-049-162300- /O.CON.KBOU.HW.A.0002.260217T1700Z-260218T0000Z/ North and Northeast Elbert County Below 6000 Feet/North Lincoln County-Southeast Elbert County Below 6000 Feet/South Lincoln County-Washington County- Including the cities of Cope, Otis, Karval, Agate, Matheson, Limon, Kutch, Last Chance, Akron, Hugo, Forder, and Punkin Center 1110 PM MST Sun Feb 15 2026 ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph possible. * WHERE...Limon, Southern Lincoln County, and Akron. * WHEN...From Tuesday morning through Tuesday afternoon. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. Strong winds will likely lead to rapid fire growth of any new fire. Blowing dust will reduce visibility to less than a quarter mile in places. PRECAUTIONARY/PREPAREDNESS ACTIONS... Fasten loose objects or shelter objects in a safe location prior to the onset of winds. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Avoid outdoor burning or any activity that may cause sparks. The strong winds will likely fuel rapid fire growth. && $$ For more information from the National Weather Service, visit https://weather.gov/bou Meier
303 WWUS75 KBOU 161922 NPWBOU URGENT - WEATHER MESSAGE National Weather Service Denver CO 1222 PM MST Mon Feb 16 2026 COZ042-044>049-170700- /O.UPG.KBOU.HW.A.0002.260217T1700Z-260218T0000Z/ /O.NEW.KBOU.HW.W.0002.260217T1600Z-260218T0000Z/ Northeast Weld County-Morgan County-Central and East Adams and Arapahoe Counties-North and Northeast Elbert County Below 6000 Feet/North Lincoln County-Southeast Elbert County Below 6000 Feet/South Lincoln County-Logan County-Washington County- Including the cities of Leader, Sterling, Agate, Pawnee Buttes, Forder, Grover, Karval, Limon, Last Chance, Fort Morgan, Deer Trail, Punkin Center, Akron, Goodrich, Merino, Crook, Peetz, Kutch, Briggsdale, Bennett, Stoneham, Matheson, Otis, Wiggins, Byers, Hugo, Raymer, Cope, and Brush 1222 PM MST Mon Feb 16 2026 ...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 5 PM MST TUESDAY... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph possible. * WHERE...Much of the eastern plains including, Briggsdale, Fort Morgan, Byers, Limon, Southern Lincoln County, Sterling, and Akron. * WHEN...From 9 AM to 5 PM MST Tuesday. * IMPACTS...Damaging winds could blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. Strong winds will likely lead to rapid fire growth of any new fire. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. Avoid outdoor burning or any activity that may cause sparks. The strong winds will likely fuel rapid fire growth. && $$ COZ038-043-050-051-170700- /O.NEW.KBOU.HW.W.0002.260217T1600Z-260218T0000Z/ Larimer County Below 6000 Feet/Northwest Weld County-Central and South Weld County-Sedgwick County-Phillips County- Including the cities of Fort Lupton, Haxtun, Roggen, Hereford, Sedgwick, Nunn, Loveland, Fort Collins, Ovid, Eaton, Holyoke, Amherst, Greeley, and Julesburg 1222 PM MST Mon Feb 16 2026 ...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 5 PM MST TUESDAY... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph possible. * WHERE...Sedgwick and Phillips counties and the northern portion of the I-25 corridor. * WHEN...From 9 AM to 5 PM MST Tuesday. * IMPACTS...Damaging winds could blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. Strong winds will likely lead to rapid fire growth of any new fire. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. Avoid outdoor burning or any activity that may cause sparks. The strong winds will likely fuel rapid fire growth. && $$ For more information from the National Weather Service, visit https://weather.gov/bou AP
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this high wind watch went out at Feb 15, 10:38 AM MST, 1 hour 3 minutes earlier. Its key messages:
- Critical fire weather conditions today for portions of the eastern plains. Elevated to critical fire weather conditions are likely again on Monday for much of the eastern plains and southern I-25 corridor.
- Very windy with critical to extremely critical fire weather conditions possible Tuesday for the lower foothills eastward across all of the eastern Colorado plains.
- Additional fire weather concerns for elevated to critical fire weather conditions Wednesday and Thursday.
- Snow returns to the mountains early Tuesday. Snow and blowing snow will likely lead to travel impacts across most of the higher elevations beginning Tuesday. Additional mountain snow possible Wednesday and Friday.
Area forecast discussion, Feb 15, 10:38 AM MST, 1 hour 3 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 1038 AM MST Sun Feb 15 2026 .KEY MESSAGES... - Critical fire weather conditions today for portions of the eastern plains. Elevated to critical fire weather conditions are likely again on Monday for much of the eastern plains and southern I-25 corridor. - Very windy with critical to extremely critical fire weather conditions possible Tuesday for the lower foothills eastward across all of the eastern Colorado plains. - Additional fire weather concerns for elevated to critical fire weather conditions Wednesday and Thursday. - Snow returns to the mountains early Tuesday. Snow and blowing snow will likely lead to travel impacts across most of the higher elevations beginning Tuesday. Additional mountain snow possible Wednesday and Friday. && .DISCUSSION /Through Saturday/... Issued at 1143 PM MST Sat Feb 14 2026 Near record high temperatures are forecast for Sunday as a ridge axis sits over the region. Mid-level (700mb) temperatures are expected to warm to about +3 to +5C this afternoon, with enough of a westerly downslope component to the flow aloft to push temperatures into the mid to upper 60s. With most of the CWA right on the northern extent of the thermal ridge, the warmer temperatures will likely end up south of I-76 with temperatures closer to the low/mid 60s for Fort Collins and Greeley. Some elevated to critical fire weather conditions appear likely across the plains, but will be somewhat localized to where gustier southwesterly winds are able to develop. We'll gradually start to see more influence from a trough over the Pacific coast by Monday, as southwesterly flow aloft begins to develop and strengthen. Once again warm mid-level temperatures will lead well above normal temperatures, with upper 60s to perhaps low 70s possible across the plains. The combination of warm and dry conditions will lead to some fire weather concerns yet again, but winds look to be considerably weaker across most of the I-25 corridor during the afternoon hours. We did consider trimming the areal extent of Monday's fire weather watch, but left it as is. See the Fire Wx section of the AFD for additional details on all of our current highlights. The first shortwave associated with the broader western US trough ejects into Colorado by Tuesday. While moisture depths aren't particularly impressive across the mountains, well-aligned west- southwesterly flow combined with steepening sfc-400mb lapse rates should lead to a gradual increase in snow showers across the mountains during the day. Periods of moderate to heavy snow will be possible Tuesday into Tuesday night, especially with support (albeit brief) from increasing PVA/QG ascent and our favorable, left exit quadrant of a 150kt jet streak. Across the plains, fire weather will be the main concern for Tuesday... though model trends have slowly started to back away from the higher end scenarios shown over the last couple of days. While the overall synoptic trends are subtle, it is at least worth discussing. First, the timing of the shortwave and the subsequent cold air advection/bora remains up in the air... with a subsident regime (which would favor better mixing/gusty winds) potentially holding off until late in the afternoon or evening. On a similar note, some guidance is rather bullish developing at least scattered showers across the foothills/I-25 corridor Tuesday AM, again likely aided by the favorable jet position at the time. Most of the 00z deterministic guidance has backed off quite a bit with maximum wind gusts Tuesday afternoon as a response, and it will be worth monitoring if that trend continues. As we get to mid-week and beyond, the forecast pattern remains relatively consistent over the mountains but considerably less certain across the plains. At least two additional shortwaves are expected to race across the CWA on Wednesday/Wednesday night and again Friday into Friday night, leading to additional rounds of light to moderate mountain snow. We'll likely need some winter highlights through most of the week for most of the mountain zones, but it's still a little early to try to sort out the best way to handle the multiple periods of snow/blowing snow. Across the plains, the main question will be where the main surface baroclinic zone and subsequent lee cyclogenesis sets up. The general consensus across guidance is that each shortwave will shove that zone further south - meaning that the surface low may develop right over our CWA on Wednesday and closer to southeast Colorado by Friday/Saturday. Gusty winds and elevated/critical fire weather conditions are likely to the south wherever the low develops, though again we appear to be trending towards the cooler/wetter(?) side of this regime as we get through the week. A couple models are actually pretty close to producing some snow across the lower elevations towards the end of the week, which would be a welcome pattern change (at least in this forecaster's opinion). && .AVIATION /18Z TAFS through 18Z Monday/... Issued at 1033 AM MST Sun Feb 15 2026 Today...VFR. We hold onto the southerly winds a tad longer before a more northwest push occurs closer to 21Z at all the terminals. There will likely be a period, maybe an hour, where the winds go light and variable during the transition. Winds then continue to turn more northeast during the evening pushes over the TRACON airspace. High confidence. Tonight/Monday...VFR. Light and variable leading to drainage winds tonight into mid-Monday morning is expected. Some guidance is hinting at a possible DCVZ, albeit weak, developing late morning. We introduce a stronger west of south wind for the afternoon hours, 19-20Z, based on the DCVZ placement. Medium to high confidence. && .FIRE WEATHER... Issued at 1143 PM MST Sat Feb 14 2026 An extended period of elevated to critical fire weather conditions remains likely through at least Tuesday. Sunday will feature some elevated to critical conditions, mainly along a narrow corridor from roughly Limon to Akron to Julesburg during the afternoon hours. Monday's fire weather forecast remains rather difficult. While confidence in the well above normal temperatures and low humidity is high, the wind forecast remains challenging during the daytime hours. As a general rule, southwesterly flow aloft often shelters most of the urban corridor and some of the adjacent plains (typically along/north of I-76), while some of the exposed portions of the southern Foothills can tap into the flow aloft. Unsurprisingly, our initial look at the overnight CAMs would support that pattern... with most of the Denver metro and foothills below ~7000ft remaining sheltered through most of the day. While we did not make any changes to the existing Fire Weather Watch, I suspect that we'll eventually need to trim the extent of that as we get closer to Monday. We would favor the Palmer Divide, eastern Adams/Arapahoe and most of Lincoln/Washington counties as the most likely spot for critical fire weather conditions Monday afternoon. Tuesday remains the most likely day for widespread critical fire weather conditions as more widespread wind develops across the lower elevations. Again, the main questions in this period are (1) how much moisture spills over into the foothills/I-25 corridor, and (2) just how strong are the winds going to get during the afternoon? If the last couple model cycles are to be believed, our forecast is a bit drier/windier than a multi-model consensus (see the main discussion section for what's changed), but nonetheless virtually every model would support fairly widespread critical conditions across the lower elevations, especially east of I-25 where better overlap of the gusty winds/low RH is forecast. Elevated to critical fire weather conditions may also be possible Wednesday or Thursday, though again recent trends would support a quicker transition to a cooler/unsettled pattern across the foothills and plains in this period. We'll continue to monitor forecast trends but at this time no additional fire weather highlights are planned beyond Tuesday. && .BOU WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Tuesday morning through Tuesday evening for COZ215-216-238>251. Fire Weather Watch from Monday morning through Monday afternoon for COZ216-240-241-244>247-249. Red Flag Warning until 5 PM MST this afternoon for COZ246- 249>251. && DISCUSSION...Hiris AVIATION...Heavener FIRE WEATHER...Hiris
Hazardous weather outlook, Feb 15, 4:08 AM MST, 7 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 408 AM MST Sun Feb 15 2026 COZ030>051-161115- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 408 AM MST Sun Feb 15 2026 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Warm and dry conditions will prevail today leading to elevated fire weather conditions. Over the eastern plains, east of a Limon to Akron to Julesburg line, southwest winds gusting to around 30 mph will lead to Red Flag conditions. .DAYS TWO THROUGH SEVEN...Monday through Saturday Elevated to locally critical fire weather conditions are expected for Monday. The stronger winds on Monday are expected to be over/near the Palmer Divide and eastward across the plains south of I-70. Widespread critical fire weather conditions are still on track for Tuesday afternoon due to very windy conditions with wind gusts of 50 to 60 mph possible. Wednesday could be another critical fire weather day with the best chance being over the plains along and south of I-70. For the mountains, a few rounds of light to moderate snow are expected. This first being Tuesday and a second one Wednesday. A break in snow is expected Thursday before another round of snow moves in for Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 15, 11:26 AM MST | Red Flag Warning | BOU | Adams, Arapahoe, Clear Creek, Douglas, Elbert, Gilpin and 4 more | 31 hr |
| Feb 15, 12:24 PM MST | Winter Storm Warning | BOU | Grand, Jackson | 4 days |
| Feb 15, 12:24 PM MST | Winter Weather Advisory | BOU | Boulder, Clear Creek, Gilpin, Grand, Jackson, Jefferson and 3 more | 4 days |
Nearby
High Wind Watches in Colorado, 2026Every high wind watch in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.